Abdominal symptoms, hypercalcaemia and apathetic hyperthyroidism: treatment with pamidronate

Br J Clin Pract. May-Jun 1994;48(3):163-4.

Abstract

A 24-year-old man with anorexia, repeated bouts of vomiting, and wasting was found to have florid thyrotoxicosis and hypercalcaemia. Pamidronate promptly reduced the serum calcium concentration to normal, and simultaneously abated the abdominal symptoms, which did not recur in spite of continuing severe hyperthyroidism, which was eventually controlled by radioactive iodine ablation of thyroid activity.

Publication types

  • Case Reports

MeSH terms

  • Abdominal Pain / complications
  • Adult
  • Anorexia / complications
  • Diphosphonates / therapeutic use*
  • Humans
  • Hypercalcemia / drug therapy*
  • Male
  • Pamidronate
  • Recurrence
  • Thyrotoxicosis / complications*
  • Vomiting / complications

Substances

  • Diphosphonates
  • Pamidronate